Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 164, NWS Pittsburgh, PA

July 26, 20124 counties in West Virginia; Fayette County, Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 5:50 PM EDT for 4 counties in West Virginia; Fayette County, Greene County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 5:50 PM EDT (21:50 UTC)
Expired
Jul 26, 2012, 6:45 PM EDT
In force
55 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Greene County, PA, Marion County, WV, Monongalia County, WV, Preston County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 6:30 PM EDTTSTM WND DMGFairmont, WVTREES AND WIRES DOWN THROUGHOUT COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS51 KPBZ 262150
SVRPBZ
PAC051-059-WVC049-061-077-103-262245-
/O.NEW.KPBZ.SV.W.0164.120726T2150Z-120726T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  WESTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
  MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  MARION COUNTY IN NORTHERN WEST VIRGINIA...
  WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PINE GROVE...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PORTERS FALLS...      PINE GROVE...         WILEYVILLE...
  JACKSONBURG...        BIG RUN...            SMITHFIELD...
  KNOB FORK...          FOLSOM...             LITTLETON...
  EARNSHAW...           HUNDRED...            CURTISVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 2.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 14.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 3937 7990 3943 7990 3944 7993 3938 8007
      3940 8010 3939 8020 3943 8027 3946 8049
      3943 8052 3943 8055 3946 8065 3947 8071
      3956 8082 3965 8081 3982 7981 3935 7976
TIME...MOT...LOC 2150Z 270DEG 30KT 3953 8069

$$
1 follow-up statement
111 
WWUS51 KPBZ 262218
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
618 PM EDT THU JUL 26 2012

WVC103-262228-
/O.CAN.KPBZ.SV.W.0164.000000T0000Z-120726T2245Z/
WETZEL WV-
618 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR WETZEL COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3937 7990 3943 7990 3944 7993 3938 8007
      3940 8010 3939 8020 3943 8027 3947 8050
      3951 8047 3957 8050 3960 8047 3960 8045
      3964 8043 3964 8039 3972 8042 3982 7981
      3935 7976
TIME...MOT...LOC 2218Z 270DEG 30KT 3953 8039

$$

PAC051-059-WVC049-061-077-262245-
/O.CON.KPBZ.SV.W.0164.000000T0000Z-120726T2245Z/
GREENE PA-PRESTON WV-MONONGALIA WV-MARION WV-FAYETTE PA-
618 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR FAYETTE...MARION...MONONGALIA...PRESTON AND GREENE COUNTIES...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CURTISVILLE...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  GRANGEVILLE...        CURTISVILLE...        METZ...
  MANNINGTON...         WADESTOWN...          WANA...
  FESTUS...             WORTHINGTON...        FARMINGTON...
  MONONGAH...           DAYBROOK...           BLACKSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 2.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 13.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3937 7990 3943 7990 3944 7993 3938 8007
      3940 8010 3939 8020 3943 8027 3947 8050
      3951 8047 3957 8050 3960 8047 3960 8045
      3964 8043 3964 8039 3972 8042 3982 7981
      3935 7976
TIME...MOT...LOC 2218Z 270DEG 30KT 3953 8039

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:45 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 26, 5:45 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT THU JUL 26 2012

.SYNOPSIS...
ADDITONAL LINES OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THIS
EVENING WITH DAMAGING WIND, HEAVY RAIN, HAIL, AND LOTS OF
LIGHTNING. THERE CAN STILL BE SCATTERED THUNDERSTORMS AROUND THE
UPPER OHIO VALLEY UNTIL SATURDAY NIGHT, WHEN A SOUTHBOUND COLD
FRONT BRINGS LOWER HUMIDITY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HAVE MADE LATEST UPDATE MADE TO TOTALLY DROP HEAT ADVISORY, AND TO
EXPAND FLASH FLOOD WATCH ACROSS EAST CENTRAL OHIO AND NORTHWESTERN
PENNSYLVANIA, WHERE ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN HAVE
BEGUN TO CROSS THESE AREAS.

RADAR DATA ALSO CONTINUES TO SHOW SEVERE THUNDERSTORMS, WITH
DAMAGING WIND THE LEAD HAZARD, AND LARGE HAIL SECONDARY. SO THE
SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM, AS SEVERE
THUNDERSTORM WARNINGS CONTINUED TO BE ISSUED.

WITH THE RADAR DATA CONTINUING TO SHOW ADDITIONAL THUNDERSTORMS,
WITH SEVERE AND HEAVY RAIN POTENTIAL, MOVING THROUGH CENTRAL OHIO,
WILL CONTINUE SEVERE THUNDERSTORM WATCH AND FLASH FLOOD WATCH
UNTIL 10 PM.

RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN
CAUSE FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. IF
MORE THAN 2.5 INCHES OCCUR, SERIOUS FLASH FLOODING CAN DEVELOP.

CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT THOSE
PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.

CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.

FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.

AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
THURSDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
WILL CONTINUE TO AMEND TAFS, PERTAINING TO IFR RESTRICTIONS AND
POSSIBLE WIND GUSTS OVER 50 KTS, BASED ON MOVEMENT AND
DEVELOPMENT OF THE LINES OF THUNDERSTORMS THROUGH 02Z.

EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ007>009-
     013>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ001>004-
     012-021-022.

&&
Hazardous weather outlook, Jul 26, 5:34 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT THU JUL 26 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-272145-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
534 PM EDT THU JUL 26 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-272145-
GARRETT-PRESTON-TUCKER-
534 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN
AMOUNTS OF MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 26, 5:17 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HEAVY RAIN       RIMERSBURG              41.04N  79.50W
07/26/2012  M1.40 INCH       CLARION            PA   TRAINED SPOTTER

            LAST HOUR

&&

EVENT NUMBER PBZ1200859

XX
Local storm report, Jul 26, 5:18 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
518 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     NATRONA HEIGHTS         40.62N  79.73W
07/26/2012                   ALLEGHENY          PA   TRAINED SPOTTER

            LARGE TREE DOWN ON BURTNER ROAD.

&&

EVENT NUMBER PBZ1200860

XX
Local storm report, Jul 26, 5:32 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N  81.44W
07/26/2012                   TUSCARAWAS         OH   PUBLIC

            MAIL BOXES... STOP SIGN... NUMEROUD TREES DOWN.

&&

EVENT NUMBER PBZ1200861

XX
Local storm report, Jul 26, 5:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     FRANKLIN                41.39N  79.84W
07/26/2012                   VENANGO            PA   911 CALL CENTER

            WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY.

0230 PM     TSTM WND DMG     6 E OIL CITY            41.43N  79.59W
07/26/2012                   VENANGO            PA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ALONG ROUTE 62 IN
            PRESIDENT TWP.

0245 PM     TSTM WND DMG     SALEM                   40.90N  80.86W
07/26/2012                   COLUMBIANA         OH   911 CALL CENTER

            TREES AND POWER LINES DOWN IN AND AROUND THE TOWN.

0251 PM     HAIL             DOVER                   40.55N  81.47W
07/26/2012  U0.88 INCH       TUSCARAWAS         OH   PUBLIC

            EVENT OCCURRED BETWEEN 236 PM 07/26/2012 AND 251 PM
            07/26/2012

0255 PM     HAIL             DOVER                   40.55N  81.47W
07/26/2012  U1.00 INCH       TUSCARAWAS         OH   PUBLIC

            EVENT OCCURRED BETWEEN 240 PM 07/26/2012 AND 255 PM
            07/26/2012

0300 PM     TSTM WND DMG     NEW CASTLE              41.00N  80.35W
07/26/2012                   LAWRENCE           PA   AMATEUR RADIO

            TREE DOWN ELLWOOD ROAD

0300 PM     TSTM WND DMG     NEW CASTLE              41.00N  80.35W
07/26/2012                   LAWRENCE           PA   AMATEUR RADIO

            LARGE TREE DOWN AND POWER OUTAGE VALLEY ROAD

0300 PM     TSTM WND DMG     NEW CASTLE              41.00N  80.35W
07/26/2012                   LAWRENCE           PA   911 CALL CENTER

            TREES AND LINES DOWN NASHUA ROAD.

0315 PM     TSTM WND DMG     5 NW COOKSBURG          41.38N  79.28W
07/26/2012                   CLARION            PA   911 CALL CENTER

            TREES DOWN ON HOUSE. PERSON TRAPPED.

0338 PM     TSTM WND DMG     BEAVER                  40.69N  80.31W
07/26/2012                   BEAVER             PA   911 CALL CENTER

            TREES AND POWER LINES DOWN.

0340 PM     TSTM WND DMG     BROOKVILLE              41.16N  79.08W
07/26/2012                   JEFFERSON          PA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

0348 PM     TSTM WND DMG     EVANS CITY              40.77N  80.06W
07/26/2012                   BUTLER             PA   911 CALL CENTER

            TREES AND WIRES DOWN NUMEROUS LOCATIONS FROM EVANS CITY
            NORTHWARD.

0350 PM     TSTM WND DMG     DUNGANNON               39.62N  81.57W
07/26/2012                   NOBLE              OH   911 CALL CENTER

            LARGE TREE DOWN BLOCKING ROAD

0350 PM     TSTM WND DMG     TORONTO                 40.46N  80.61W
07/26/2012                   JEFFERSON          OH   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

0400 PM     TSTM WND DMG     1 SE NEW CUMBERLAND     40.48N  80.58W
07/26/2012                   HANCOCK            WV   911 CALL CENTER

            TREES DOWN.

0400 PM     TSTM WND DMG     PUNXSUTAWNEY            40.94N  78.97W
07/26/2012                   JEFFERSON          PA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

0400 PM     TSTM WND DMG     MILLERSTOWN             40.65N  79.80W
07/26/2012                   ALLEGHENY          PA   911 CALL CENTER

            TREES AND WIRES DOWN FAWN TWP.

0400 PM     TSTM WND DMG     NATRONA HEIGHTS         40.62N  79.73W
07/26/2012                   ALLEGHENY          PA   TRAINED SPOTTER

            NUMEROUS TREES AND LARGE BRANCHES DOWN.

0400 PM     TSTM WND DMG     NATRONA HEIGHTS         40.62N  79.73W
07/26/2012                   ALLEGHENY          PA   TRAINED SPOTTER

            LARGE TREE DOWN ON BURTNER ROAD.

0410 PM     TSTM WND DMG     SARVER                  40.73N  79.73W
07/26/2012                   BUTLER             PA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN INTERSECTION ROUTE 228 AND
            356. TRACTOR TRAILER TANGLED IN POWER LINES.

0415 PM     TSTM WND DMG     FREEPORT                40.67N  79.69W
07/26/2012                   ARMSTRONG          PA   TRAINED SPOTTER

            NUMEROUS TREES AND POWER LINES DOWN.

0443 PM     HEAVY RAIN       PUNXSUTAWNEY            40.94N  78.97W
07/26/2012  M1.50 INCH       JEFFERSON          PA   TRAINED SPOTTER

            LAST HOUR.

0445 PM     HEAVY RAIN       3 N BROOKVILLE          41.20N  79.08W
07/26/2012  M1.85 INCH       JEFFERSON          PA   TRAINED SPOTTER

            LAST HOUR.

0505 PM     HAIL             IRWIN                   40.32N  79.70W
07/26/2012  M1.00 INCH       WESTMORELAND       PA   TRAINED SPOTTER

0515 PM     HEAVY RAIN       RIMERSBURG              41.04N  79.50W
07/26/2012  M1.40 INCH       CLARION            PA   TRAINED SPOTTER

            LAST HOUR

0520 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N  81.44W
07/26/2012                   TUSCARAWAS         OH   PUBLIC

            MAIL BOXES... STOP SIGN... NUMEROUD TREES DOWN.

&&

EVENT NUMBER PBZ1200837 PBZ1200848 PBZ1200838 PBZ0000000 PBZ0000000
PBZ1200840 PBZ1200841 PBZ1200843 PBZ1200842 PBZ1200844 PBZ1200849
PBZ1200845 PBZ1200846 PBZ1200852 PBZ1200847 PBZ1200850 PBZ1200851
PBZ1200855 PBZ1200860 PBZ1200856 PBZ1200857 PBZ1200853 PBZ1200854
PBZ1200858 PBZ1200859 PBZ1200861

XX
Local storm report, Jul 26, 5:39 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     CARMICHAELS             39.90N  79.97W
07/26/2012                   GREENE             PA   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER PBZ1200862

XX
Local storm report, Jul 26, 5:46 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             LUXOR                   40.33N  79.48W
07/26/2012  E0.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200863

XX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:38 AM EDTSpecial Weather StatementPBZHancock37 min
Jul 26, 2:47 AM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio43 min
Jul 26, 3:31 AM EDTSpecial Weather StatementPBZBrooke59 min
Jul 26, 4:12 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Wetzel63 min
Jul 26, 5:26 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston64 min
Jul 26, 2:04 PM EDTSpecial Weather StatementPBZHancock56 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock43 min
Jul 26, 3:09 PM EDTSevere Thunderstorm WarningPBZHancock66 min
Jul 26, 3:15 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio45 min
Jul 26, 3:16 PM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel6 hr
Jul 26, 3:37 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock38 min
Jul 26, 4:05 PM EDTSevere Thunderstorm WarningPBZHancock40 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Wetzel64 min
Jul 26, 5:18 PM EDTSevere Thunderstorm WarningPBZHancock72 min
Jul 26, 6:01 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock, Ohio74 min
Jul 26, 6:17 PM EDTSevere Thunderstorm WarningPBZBrooke, Marshall, Ohio58 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningPBZPreston68 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 26, 6:48 PM EDTFlash Flood WarningPBZMarion, Monongalia2 hr
Jul 26, 7:25 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker80 min
Jul 26, 4:05 AM EDTSpecial Weather StatementPBZArmstrong, Butler, Indiana55 min
Jul 26, 5:22 AM EDTSpecial Weather StatementPBZWestmoreland23 min
Jul 26, 1:04 PM EDTSpecial Weather StatementPBZMercer56 min
Jul 26, 1:22 PM EDTSevere Thunderstorm WarningPBZMercer, Venango53 min
Jul 26, 1:35 PM EDTTornado WarningPBZMercer, Venango40 min
Jul 26, 2:09 PM EDTSevere Thunderstorm WarningPBZButler, Clarion, Forest, Lawrence, Mercer, Venango81 min
Jul 26, 2:23 PM EDTTornado WarningPBZClarion, Forest, Jefferson, Venango37 min
Jul 26, 2:35 PM EDTSevere Thunderstorm WarningPBZBeaver40 min
Jul 26, 2:56 PM EDTSevere Thunderstorm WarningPBZJefferson34 min
Jul 26, 3:06 PM EDTSevere Thunderstorm WarningPBZArmstrong, Beaver, Butler, Clarion, Indiana, Jefferson and 1 more69 min
Jul 26, 3:30 PM EDTTornado WarningPBZJefferson45 min
Jul 26, 4:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Indiana, Westmoreland58 min
Jul 26, 4:16 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland59 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland41 min
Jul 26, 4:54 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Westmoreland66 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington44 min
Jul 26, 5:09 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland51 min
Jul 26, 5:37 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland53 min
Jul 26, 5:53 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland47 min
Jul 26, 6:15 PM EDTSpecial Weather StatementPBZClarion, Jefferson45 min
Jul 26, 6:24 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence33 min
Jul 26, 6:34 PM EDTAreal Flood WarningPBZIndiana, Westmoreland3 hr
Jul 26, 6:49 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland56 min
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland49 min
Jul 26, 7:05 PM EDTSevere Thunderstorm WarningPBZFayette55 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.